Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Burlington, VT

April 27, 2011Clinton County, Franklin County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Apr 27, 2011, 11:37 PM EDT for Clinton County, Franklin County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 11:37 PM EDT (03:37 UTC)
Expired
Apr 28, 2011, 12:15 AM EDT
In force
38 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 58 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS51 KBTV 280337
SVRBTV
NYC019-033-280415-
/O.NEW.KBTV.SV.W.0005.110428T0337Z-110428T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1137 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 1215 AM EDT

* AT 1136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR OWLS HEAD...MOVING NORTHEAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRAINARDSVILLE AND MERRILL AROUND 1145 PM...
  CHURUBUSCO AND ELLENBURG CENTER AROUND 1155 PM...
  ELLENBURG DEPOT AROUND MIDNIGHT...
  PERRY MILLS AROUND 1215 AM...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL AN INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM THURSDAY
MORNING FOR NORTHERN NEW YORK.

&&

LAT...LON 4498 7336 4496 7333 4492 7333 4486 7338
      4482 7336 4476 7338 4457 7424 4495 7438
      4501 7419 4500 7414 4502 7334
TIME...MOT...LOC 0337Z 232DEG 41KT 4479 7415

$$

JMG
2 follow-up statements
785 
WWUS51 KBTV 280358
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1158 PM EDT WED APR 27 2011

NYC019-033-280415-
/O.CON.KBTV.SV.W.0005.000000T0000Z-110428T0415Z/
CLINTON NY-FRANKLIN NY-
1158 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR EAST CENTRAL FRANKLIN AND NORTHERN CLINTON COUNTIES IN NORTHERN
NEW YORK...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHURUBUSCO...MOVING
NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CANNON CORNERS...MOOERS FORKS...PERRY MILLS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR NORTHERN NEW YORK.

&&

LAT...LON 4502 7334 4498 7336 4496 7333 4492 7333
      4486 7338 4476 7338 4460 7409 4487 7393
      4500 7391
TIME...MOT...LOC 0357Z 232DEG 41KT 4493 7390

$$

JMG
019 
WWUS51 KBTV 280411
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1211 AM EDT THU APR 28 2011

NYC019-033-280421-
/O.EXP.KBTV.SV.W.0005.000000T0000Z-110428T0415Z/
CLINTON NY-FRANKLIN NY-
1211 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN AND
NORTHERN CLINTON COUNTIES IN NORTHERN NEW YORK WILL EXPIRE AT 1215 AM
EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR NORTHERN NEW YORK.

LAT...LON 4502 7334 4498 7336 4496 7333 4492 7333
      4486 7338 4476 7338 4460 7409 4487 7393
      4500 7391
TIME...MOT...LOC 0411Z 232DEG 41KT 4502 7372

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:16 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 27, 10:16 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1016 PM EDT WED APR 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TOMORROW INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE FOR MOST OF THE UPCOMING
WEEKEND. ANOTHER FRONT PUSHES THROUGH THE AREA NEXT MONDAY...
FOLLOWED BY SURFACE HIGH PRESSURE INTO MIDWEEK NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 1013 PM EDT WEDNESDAY...MINOR LATE EVENING UPDATE MAINLY TO
BRING CURRENT T/TD VALUES TOWARD CURRENT OBSERVATIONS...AND TO
MODIFY OVERNIGHT MINIMUM TEMPERATURES SLIGHTLY BASED OFF THIS NEW
DATA. LEANED FAIRLY CLOSE TO LAMP DATA HERE WHICH APPEARS TO HAVE
A DECENT HANDLE ON THINGS. REST OF FCST UNCHANGED ATTM.

PRIOR DISCUSSION...QUICK UPDATE TO HOIST SVR T-STORM WATCH #244
FOR OUR NRN NY COUNTIES UNTIL 4 AM. REST OF FORECAST UNCHANGED
ATTM. CURRENTLY WATCHING QLCS ADVANCING SLOWLY EAST ACROSS CENTRAL
NY AS OF 830 PM. EXPECT THIS LINE TO SLOW DOWN AS IT ENTERS OUR
NRN NY COUNTIES. HIGHEST SVR THREAT WOULD APPEAR TO BE STRAIGHT
LINE WIND DAMAGE WITH ANY DISCRETE BOWING SEGMENTS...BUT NOT
LOOKING AT WIDESPREAD SVR ATTM. THAT SAID...ENOUGH LINGERING SFC-
BASED INSTABILITY AND STONGER HELICITY/SHEAR IN THE LOWER TO MID
LEVELS TO WARRANT THREAT. FURTHER EAST THREAT DIMINISHES INTO
VT...WITH MARINE-MODIFIED AIR BECOMING ENTRAINED EAST OF THE
GREENS OVERNIGHT WITH INCREASING SOUTHEASTERLY FLOW.
HOWEVER...HIGHEST CONCERN CONTINUES TO BE FLOODING POTENTIAL
ACROSS THE DACKS OVERNIGHT. QLCS SHOULD CONTINUE TO SLOW DOWN
OVERNIGHT AS FEATURE WEAKENS BUT BECOMES NEARLY PARALLEL TO UPPER
FLOW. THIS LIKELY TO OCCUR SOMEWHERE IN THE DACKS...OR POSSIBLY
THE HUDSON/CHAMPLAIN VALLEY. TRENDS WILL CONTINUE TO BE MONITORED
CLOSELY.

PRIOR DISCUSSION...QUICK UPDATE TO THIS EVENING'S PACKAGE...
PRIMARILY TO HOIST FLASH FLOOD WATCH FOR OUR ADIRONDACKS AND THE
CHAMPLAIN VALLEY OF NY THROUGH TOMORROW AFTERNOON. INCOMING HRRR-
3KM FORECAST RADAR PROGS AND ACTUAL REGIONAL RADAR SHOWING
POTENTIAL OF ADDL ROUNDS OF SHOWERS/STORMS ACROSS THESE AREAS
LATER TONIGHT. THESE AREAS CANNOT TAKE ANY MORE RAINFALL AND
AFORMENTIONED DATA DOES HAVE ME CONCERNED. BEST GUESS IS WE'LL
HAVE ADDL ISSUES WITH ANY FOOTPRINTS GREATER THAN 1 INCH...AND ESP
GREATER THAN 1.5 INCHES. FURTHER EAST NOT QUITE AS CONCERNED FOR
TONIGHT...AND WILL LET FUTURE SHIFTS DECIDE WHETHER OR NOT TO
EXTEND WATCH EAST TOMORROW. BASED OFF LATEST INSTABILITY/SHEAR
PROGS...STILL THE THREAT OF A FEW SEVERE STORMS THIS EVENING AS
WELL...BUT GIVEN MAJORITY OF ACTIVITY WILL OCCUR AFTER
SUNSET...PRIMARY CONCERN AGAIN IS HEAVY RAINFALL/FLASH FLOOD
THREAT. ONLY OTHER CHANGE AS OF 530 PM WAS TO MASSAGE HOURLY
TEMPERATURE DATA TOWARD CURRENT OBSERVATIONS AND BLEND INTO
OVERNIGHT FORECAST VALUES. REST OF FCST IN GOOD SHAPE.

PRIOR DISCUSSION...
SUMMER-LIKE WX ACROSS THE CWA THIS AFTERNOON W/ TEMP INTO THE 70S
AND LWR 80S UNDER MSUNNY SKIES. INSTABILITY OVER THE AREA TO INCR
GOING INTO EVENING HRS AHEAD OF UNSTABLE AIRMASS LIFTING N OVER
MIDATLANTIC REGION. MAIN FOCUS OF INSTABILITY WILL BE CVLY
WESTWARD...MAINLY OVER N NY. THIS COINCIDES WELL W/ SL RISK FOR
SVR T-STORMS THAT SPC HAS IN THEIR SWODY1 OUTLOOK. HAVE PUT MAIN
EMPHASIS OF THUNDER FOR N NY WITH SOME ENHANCED WORDING FOR
WINDS/HAIL/HEAVY RAIN. CVLY EAST WILL BE MOST STABLE...BUT STILL
PUTTING IN SCT WORDING FOR PRECIP INCLUDING THUNDER. SOUTHERLY
FLOW REMAINS OVER CWA OVERNGT...SO WILL BE KEEPING OVERNGT LOWS
CLOSE TO MDL GUIDANCE TO A FEW DEGREES HIR. AREAS SEEING ANY
THUNDER MAY SEE A FEW DEGREES DROP DUE TO RAIN COOLING AIRMASS.
HYDRO CONCERNS REMAIN AS QPF IN ANY THUNDER COULD PRODUCE
LOCALIZED FLOODING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...FRNT APPROACHES THE CWA DURING THE
MORNING HRS THURSDAY. WE ARE IN SL RISK AGAIN FOR SEVERE FOR THE
FROPA...WILL TRANSITION PRECIP THRU THE AREA...BUT CHANCES FOR
THUNDER WILL BE N NY IN MORNING...AND REST OF CWA IN THE AFTNOON.
BUFKIT HINTS AT STRONG GUSTS AHEAD OF FRNT...SO HAVE WORDED 40 TO
45 MPH. SOME ENHANCED WORDING WILL BE NEEDED FOR TOMORROW...W/
HAIL/WINDS AND HEAVY DOWNPOURS AGAIN BEING MAIN THREAT. THURSDAY
NGT INTO FRI EVENING...PRECIP CLRS CWA AS FRNT EXITS. SOME
LINGERING SHOWER ACTIVITY ON BACKSIDE OF FRNT DUE TO SECONDARY
TROUGH/NW SFC WINDS...WITH MOST OVER HIR TRRN. HAVE PUT IN A FEW
-SW FOR HIR TRRN AS SOME CD AIR FILTERING IN FRI NGT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 254 PM EDT WEDNESDAY... SEASONABLY MILD WEATHER IS EXPECTED.
TIMING AND EVOLUTION OF WEATHER SYSTEMS SUNDAY THROUGH TUESDAY IS
A BIT UNCERTAIN WITH SIGNIFICANT DIFFERENT MODEL SOLUTIONS.

SATURDAY...A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA WITH FAIR
WEATHER AND TEMPERATURES MAINLY IN THE 60S.

SUNDAY...THE HIGH MOVES EAST AND AN APPROACHING FRONT WILL BRING
INCREASING CLOUDS AND A CHANCE OF SHOWERS LATER IN THE DAY OR AT
NIGHT. ECMWF HOLDS OFF ANY PRECIP. HIGHS IN THE 60S.

MONDAY/TUESDAY...EVOLUTION OF TROF AND FRONTAL SYSTEM UNCERTAIN AT
THIS TIME SO HAVE KEPT A CHANCE OF SHOWERS GOING WITH SEASONABLE
TEMPERATURES.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...MAINLY VFR FOR MOST TAF SITES...THOUGH
PERIODS OF MVFR/IFR POSSIBLE IN SHRAS/TSRAS TONIGHT AND TOMORROW
AND ALSO FOR LOWER CEILINGS AT KRUT...KMPV...AND KSLK. RADAR
INDICATES SOLID LINE OF TSRAS ACROSS LAKE ONTARIO AND WESTERN NEW
YORK MOVING NORTHEASTWARD...WHICH WILL CONTINUE TO BE MONITORED
FOR THE NY TAF SITES. SATELLITE DATA AND OBSERVATIONS SHOW A
MARINE LAYER ACROSS THE CT VALLEY. WITH SOUTHEASTERLY WINDS FOR
KRUT AND KMPV...HAVE KEPT BR FOR TONIGHT. WIND GUSTS SHOULD ALSO
BEGIN TO EASE TONIGHT AS BOUNDARY LAYER STABILIZES AND LIMITS
MIXING. REGARDLESS...INCREASING PRESSURE GRADIENT WILL KEEP
SUSTAINED WINDS GOING THROUGH THE OVERNIGHT.

FOR TOMORROW...BROUGHT BACK IN GUSTS (AS HIGH AS 35KTS) DURING THE AFTN
DUE TO PRESENCE OF STRONG WIND FIELDS AND WITH AFTN MIXING. THE
MAIN CONCERN TOMORROW IS TIMING/COVERAGE OF SHRAS/TSRAS AHEAD OF
APPROACHING COLD FRONT. MODELS SHOW FRONT CLEARING THE WESTERN NY TAF
SITES BEFORE 00Z FRIDAY...WITH FROPA AFTER 00Z FOR THE REMAINDER
OF THE AIRPORTS.

OUTLOOK 00Z FRIDAY THROUGH MONDAY...
THU NIGHT...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT PM SHOWERS. SAT...VFR UNDER
HIGH PRESSURE. SUN...MAINLY VFR S FLOW SHOWERS LATE WITH FROPA
MON...MAINLY VFR NW FLOW.

&&

.HYDROLOGY...
WIDESPREAD FLOODING...SOME SEVERE CONTINUES ACROSS THE ADIRONDACKS
AND PORTIONS OF CENTRAL/NORTHERN VT AS OF LATE AFTERNOON.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LOOKING
INCREASINGLY LIKELY ACROSS NRN NY TONIGHT AND HAVE HOISTED FLASH
FLOOD WATCH ACROSS PORTIONS OF NRN NY THROUGH TOMORROW AFTERNOON
ACCORDINGLY. 1/3/6 HOUR HEADWATER FLASH FLOOD GUIDANCE IS
EXTREMELY LOW IN THESE AREAS (< 2 INCHES)...WHICH SUGGESTS ANY
AMOUNTS OVER 1 INCH WOULD CAUSE CONCERN...AND OVER 1.5 INCHES
LIKELY LEADING TO ADDITIONAL FLOODING PROBLEMS. PLEASE REFER TO
THE LATEST STATEMENTS FOR UPDATED FLOOD INFORMATION FOR YOUR AREA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ028>031-
     034-035.

&&

SYNOPSIS...JN
NEAR TERM...JMG/JN
SHORT TERM...JN
LONG TERM...SISSON
AVIATION...LOCONTO/SISSON
HYDROLOGY...JMG
Hazardous weather outlook, Apr 27, 8:20 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
820 PM EDT WED APR 27 2011

NYZ028>031-034-035-281000-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
820 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND BRIEF GUSTY WINDS.

THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS
THE REGION ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ026-027-087-281000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
820 PM EDT WED APR 27 2011

...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND
BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ001>012-016>019-281000-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
820 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SHOWERS WILL MOVE INTO THE AREA AFTER MIDNIGHT...AND DIMINISH IN
INTENSITY AND COVERAGE. ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY BRINGING MORE
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
DOWNPOURS...AND BRIEF GUSTY WINDS.

THE ADDITIONAL RAINFALL MAY ADD TO OR RENEW FLOOD PROBLEMS ACROSS
THE REGION ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

HANSON

In the hours before

Special weather statement, Apr 27, 8:41 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
841 PM EDT WED APR 27 2011

NYZ026-029-087-280230-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG...
POTSDAM...GOUVERNEUR
841 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS TO AFFECT SAINT LAWRENCE COUNTY...

AT 830 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS PUSHING EAST ACROSS CENTRAL NEW YORK...NORTH
ACROSS LAKE ONTARIO AND INTO SOUTHERN ONTARIO. THESE SHOWERS AND
STORMS WILL PUSH ACROSS SAINT LAWRENCE COUNTY THROUGH 1030 PM WITH
MODERATE TO OCCASIONALLY HEAVY RAINFALL AND GUSTY WINDS TO 40
MPH...ESPECIALLY DURING PRECIPITATION ONSET. RAINFALL AMOUNTS WILL
AVERAGE ONE QUARTER TO ONE HALF INCH WITH THIS ACTIVITY...WITH
LOCALIZED HIGHER AMOUNTS. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 4 AM.

JMG
Special weather statement, Apr 27, 10:35 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1035 PM EDT WED APR 27 2011

NYZ029-030-280400-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...TUPPER LAKE
1035 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS TO AFFECT SOUTHERN SAINT LAWRENCE AND FRANKLIN COUNTIES...

AT 1030 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG THUNDERSTORMS ENTERING FAR SOUTHERN SAINT LAWRENCE COUNTY
FROM SOUTH RUSSELL TO STAR LAKE. THE LINE WAS MOVING EAST AT 30
MPH...AND WILL PRODUCE BRIEF TORRENTIAL DOWNPOURS AND WIND GUSTS
TO 50 MPH ACROSS SOUTHEASTERN SAINT LAWRENCE COUNTY AND SOUTHERN
FRANKLIN COUNTY THROUGH MIDNIGHT. RAINFALL FROM THESE STORMS MAY
APPROACH ONE HALF TO THREE QUARTERS OF AN INCH IN A SHORT AMOUNT
OF TIME...WHICH MAY QUICKLY FILL ROADSIDE DITCHES AND CULVERTS. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:52 PM EDTRiver Flood WarningBTVClinton, Essex34 hr
Apr 28, 5:09 AM EDTFlash Flood WarningBTVFranklin6 hr
Apr 28, 5:25 AM EDTFlash Flood WarningBTVEssex6 hr
Apr 28, 6:29 AM EDTSevere Thunderstorm WarningBTVClinton, Essex61 min
Apr 28, 10:12 AM EDTHigh Wind WarningBTVFranklin, St. Lawrence9 hr
Apr 28, 11:38 AM EDTAreal Flood WarningBTVFranklin, St. Lawrence24 hr
Apr 28, 12:04 PM EDTRiver Flood WarningBTVClinton, Franklin, St. Lawrence21 hr
Apr 28, 12:42 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence63 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.